September  2018, 7(3): 403-415. doi: 10.3934/eect.2018020

Exact boundary controllability for the Boussinesq equation with variable coefficients

Department of Mathematics, Faculty of Sciences of Tunis, University of Tunis El Manar, Tunisia, Mathematical Engineering Laboratory, (LR01ES13), Tunisia Polytechnic School, Tunisia

Received  October 2017 Revised  April 2018 Published  July 2018

In this paper we study the exact boundary controllability for the following Boussinesq equation with variable physical parameters:
$\left\{ \begin{align} & \rho (x){{y}_{tt}}=-{{(\sigma (x){{y}_{xx}})}_{xx}}+{{(q(x){{y}_{x}})}_{x}}-{{({{y}^{2}})}_{xx}},\ \ \ \ \ \ \ t>0,~x\in (0,l), \\ & y(t,0)={{y}_{xx}}(t,0)=y(t,l)=0,~~\sigma (l){{y}_{xx}}(t,l)=u(t)\ \ \ \ \ t>0, \\ \end{align} \right.$
where
$l>0$
, the coefficients
$ρ(x)>0, \sigma (x)>0 $
,
$q(x)≥0$
in
$\left[ {0,l} \right]$
and
$u$
is the control acting at the end
$x=l$
. We prove that the linearized problem is exactly controllable in any time
$T>0$
. Our approach is essentially based on a detailed spectral analysis together with the moment method. Furthermore, we establish the local exact controllability for the nonlinear problem by fixed point argument. This problem has been studied by Crépeau [Diff. Integ. Equat., 2002] in the case of constant coefficients
$ρ\equiv\sigma \equiv q\equiv1$
.
Citation: Jamel Ben Amara, Hedi Bouzidi. Exact boundary controllability for the Boussinesq equation with variable coefficients. Evolution Equations & Control Theory, 2018, 7 (3) : 403-415. doi: 10.3934/eect.2018020
References:
[1]

D. Banks and G. Kurowski, A Prüfer transformation for the equation of a vibrating beam, Trans. Amer. Math. Soc., 199 (1974), 203-222. doi: 10.2307/1996883. Google Scholar

[2]

D. Banks and G. Kurowski, A Prüfer transformation for the equation of a vibrating beam subject to axial forces, Journal of Diff. Equat., 24 (1977), 57-74. doi: 10.1016/0022-0396(77)90170-X. Google Scholar

[3]

J. Ben Amara and A. A. Vladimirov, On a fourth-order problem with spectral and physical parameters in the boundary condition, Izvestiya: Mathematics, 68 (2004), 645-658. doi: 10.1070/IM2004v068n04ABEH000494. Google Scholar

[4]

J. L. Bona and R. L. Sachs, Global existence of smooth solutions and stability of solitary waves for a generalized Boussinesq equation, Commun. Math. Phys., 118 (1988), 15-29. doi: 10.1007/BF01218475. Google Scholar

[5]

J. V. Boussinesq, Théorie des ondes et des remous qui se propagent le long d'un canal rectangulaire horizontal, en communiquant au liquide contenu dans ce canal des vitesses sensiblement pareilles de la surface au fond, J. Math. Pures Appl., 17 (1872), 55-108. Google Scholar

[6]

E. Cerpa and E. Crépeau, Global existence of smooth solutions and stability of solitary waves for a generalized Boussinesq equation, preprint.Google Scholar

[7]

J. M. Coron, Control and Nonlinearity, vol. 136 of Mathematical Surveys and Monographs, American Mathematical Soc., Providence, RI, 2007. Google Scholar

[8]

E. Crépeau, Exact controllability of the Boussinesq equation on a bounded domain, Diff. Integ. Equat., 16 (2002), 303-326. Google Scholar

[9]

P. DeiftC. Tomei and E. Trubowitz, Inverse scattering and the Boussinesq equation, Comm. Pure Appl. Math., 35 (1982), 567-628. doi: 10.1002/cpa.3160350502. Google Scholar

[10]

M. V. Fedoryuk, Asymptotic Analysis, Springer-Verlag, 1983. doi: 10. 1007/978-3-642-58016-1. Google Scholar

[11]

A. Haraux, Séries lacunaires et contrôle semi-interne des vibrations d'une plaque rectangulaire, J. Math. Pures et Appl., 68 (1989), 457-465. Google Scholar

[12]

A. A. Himonas and D. Mantzavinos, The "good" Boussinesq equation on the half-line, Journal of Diff. Equat., 258 (2015), 3107-3160. doi: 10.1016/j.jde.2015.01.005. Google Scholar

[13]

N. Kishimoto, Sharp local well-posedness for the "good" Boussinesq equation, Journal of Diff. Equat., 254 (2013), 2393-2433. doi: 10.1016/j.jde.2012.12.008. Google Scholar

[14]

V. Komornik, Exact Controllability and Stabilization, the Multiplier Method, John Wiley-Masson, 1994. Google Scholar

[15]

W. Leighton and Z. Nehari, On the oscillation of solutions of self-adjoint linear differential equations of fourth-order, Trans. Amer. Math. Soc., 89 (1958), 325-377. doi: 10.1090/S0002-9947-1958-0102639-X. Google Scholar

[16]

B. M. Levitan and I. S. Sargsyan, Introduction to Spectral Theory, AMS, 1975. Google Scholar

[17]

F. Linares, Global existence of small solutions for a generalized Boussinesq equation, Journal of Diff. Equat., 106 (1993), 257-293. doi: 10.1006/jdeq.1993.1108. Google Scholar

[18]

J. L. Lions, Exact controllability, stabilization and perturbation for distributed systems, SIAM Rev., 30 (1988), 1-68. doi: 10.1137/1030001. Google Scholar

[19]

J. L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systémes Distribués, Tome 1 and 2, Masson, RMA, Paris, 1988. Google Scholar

[20]

J. L. Lions and E. Magenes, Non–Homogeneous Boundary Value Problems and Applications, Springer, Berlin, 1972. Google Scholar

[21]

M. A. Naimark, Linear Differential Operators, Ungar, New York, 167.Google Scholar

[22]

L. Rosier, Exact boundary controllability for the Korteweg-de Vries equation on a bounded domain, ESAIM: COCV, 2 (1997), 33-55. doi: 10.1051/cocv:1997102. Google Scholar

[23]

S. K. Turitsyn, Nonstable solitons and sharp criteria for wave collapse, Phys. Rev. E, 47 (1993), R13-R16. doi: 10.1103/PhysRevE.47.R13. Google Scholar

[24]

V. E. Zakharov, On stochastization of one-dimensional chains of nonlinear oscillators, Sov. Phys. JETP., 38 (1974), 108-110. Google Scholar

[25]

B. Y. Zhang, Exact controllability of the generalized Boussinesq equation, in Control and Estimation of Distributed Parameter Systems, 126 (1988), 297–310. Google Scholar

show all references

References:
[1]

D. Banks and G. Kurowski, A Prüfer transformation for the equation of a vibrating beam, Trans. Amer. Math. Soc., 199 (1974), 203-222. doi: 10.2307/1996883. Google Scholar

[2]

D. Banks and G. Kurowski, A Prüfer transformation for the equation of a vibrating beam subject to axial forces, Journal of Diff. Equat., 24 (1977), 57-74. doi: 10.1016/0022-0396(77)90170-X. Google Scholar

[3]

J. Ben Amara and A. A. Vladimirov, On a fourth-order problem with spectral and physical parameters in the boundary condition, Izvestiya: Mathematics, 68 (2004), 645-658. doi: 10.1070/IM2004v068n04ABEH000494. Google Scholar

[4]

J. L. Bona and R. L. Sachs, Global existence of smooth solutions and stability of solitary waves for a generalized Boussinesq equation, Commun. Math. Phys., 118 (1988), 15-29. doi: 10.1007/BF01218475. Google Scholar

[5]

J. V. Boussinesq, Théorie des ondes et des remous qui se propagent le long d'un canal rectangulaire horizontal, en communiquant au liquide contenu dans ce canal des vitesses sensiblement pareilles de la surface au fond, J. Math. Pures Appl., 17 (1872), 55-108. Google Scholar

[6]

E. Cerpa and E. Crépeau, Global existence of smooth solutions and stability of solitary waves for a generalized Boussinesq equation, preprint.Google Scholar

[7]

J. M. Coron, Control and Nonlinearity, vol. 136 of Mathematical Surveys and Monographs, American Mathematical Soc., Providence, RI, 2007. Google Scholar

[8]

E. Crépeau, Exact controllability of the Boussinesq equation on a bounded domain, Diff. Integ. Equat., 16 (2002), 303-326. Google Scholar

[9]

P. DeiftC. Tomei and E. Trubowitz, Inverse scattering and the Boussinesq equation, Comm. Pure Appl. Math., 35 (1982), 567-628. doi: 10.1002/cpa.3160350502. Google Scholar

[10]

M. V. Fedoryuk, Asymptotic Analysis, Springer-Verlag, 1983. doi: 10. 1007/978-3-642-58016-1. Google Scholar

[11]

A. Haraux, Séries lacunaires et contrôle semi-interne des vibrations d'une plaque rectangulaire, J. Math. Pures et Appl., 68 (1989), 457-465. Google Scholar

[12]

A. A. Himonas and D. Mantzavinos, The "good" Boussinesq equation on the half-line, Journal of Diff. Equat., 258 (2015), 3107-3160. doi: 10.1016/j.jde.2015.01.005. Google Scholar

[13]

N. Kishimoto, Sharp local well-posedness for the "good" Boussinesq equation, Journal of Diff. Equat., 254 (2013), 2393-2433. doi: 10.1016/j.jde.2012.12.008. Google Scholar

[14]

V. Komornik, Exact Controllability and Stabilization, the Multiplier Method, John Wiley-Masson, 1994. Google Scholar

[15]

W. Leighton and Z. Nehari, On the oscillation of solutions of self-adjoint linear differential equations of fourth-order, Trans. Amer. Math. Soc., 89 (1958), 325-377. doi: 10.1090/S0002-9947-1958-0102639-X. Google Scholar

[16]

B. M. Levitan and I. S. Sargsyan, Introduction to Spectral Theory, AMS, 1975. Google Scholar

[17]

F. Linares, Global existence of small solutions for a generalized Boussinesq equation, Journal of Diff. Equat., 106 (1993), 257-293. doi: 10.1006/jdeq.1993.1108. Google Scholar

[18]

J. L. Lions, Exact controllability, stabilization and perturbation for distributed systems, SIAM Rev., 30 (1988), 1-68. doi: 10.1137/1030001. Google Scholar

[19]

J. L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systémes Distribués, Tome 1 and 2, Masson, RMA, Paris, 1988. Google Scholar

[20]

J. L. Lions and E. Magenes, Non–Homogeneous Boundary Value Problems and Applications, Springer, Berlin, 1972. Google Scholar

[21]

M. A. Naimark, Linear Differential Operators, Ungar, New York, 167.Google Scholar

[22]

L. Rosier, Exact boundary controllability for the Korteweg-de Vries equation on a bounded domain, ESAIM: COCV, 2 (1997), 33-55. doi: 10.1051/cocv:1997102. Google Scholar

[23]

S. K. Turitsyn, Nonstable solitons and sharp criteria for wave collapse, Phys. Rev. E, 47 (1993), R13-R16. doi: 10.1103/PhysRevE.47.R13. Google Scholar

[24]

V. E. Zakharov, On stochastization of one-dimensional chains of nonlinear oscillators, Sov. Phys. JETP., 38 (1974), 108-110. Google Scholar

[25]

B. Y. Zhang, Exact controllability of the generalized Boussinesq equation, in Control and Estimation of Distributed Parameter Systems, 126 (1988), 297–310. Google Scholar

[1]

Vladimir V. Varlamov. On the initial boundary value problem for the damped Boussinesq equation. Discrete & Continuous Dynamical Systems - A, 1998, 4 (3) : 431-444. doi: 10.3934/dcds.1998.4.431

[2]

Barbara Kaltenbacher, Irena Lasiecka. Well-posedness of the Westervelt and the Kuznetsov equation with nonhomogeneous Neumann boundary conditions. Conference Publications, 2011, 2011 (Special) : 763-773. doi: 10.3934/proc.2011.2011.763

[3]

M. A. Christou, C. I. Christov. Fourier-Galerkin method for localized solutions of the Sixth-Order Generalized Boussinesq Equation. Conference Publications, 2001, 2001 (Special) : 121-130. doi: 10.3934/proc.2001.2001.121

[4]

Hakima Bessaih, Yalchin Efendiev, Florin Maris. Homogenization of the evolution Stokes equation in a perforated domain with a stochastic Fourier boundary condition. Networks & Heterogeneous Media, 2015, 10 (2) : 343-367. doi: 10.3934/nhm.2015.10.343

[5]

Changming Song, Hong Li, Jina Li. Initial boundary value problem for the singularly perturbed Boussinesq-type equation. Conference Publications, 2013, 2013 (special) : 709-717. doi: 10.3934/proc.2013.2013.709

[6]

Shaoyong Lai, Yong Hong Wu, Xu Yang. The global solution of an initial boundary value problem for the damped Boussinesq equation. Communications on Pure & Applied Analysis, 2004, 3 (2) : 319-328. doi: 10.3934/cpaa.2004.3.319

[7]

Michel Potier-Ferry, Foudil Mohri, Fan Xu, Noureddine Damil, Bouazza Braikat, Khadija Mhada, Heng Hu, Qun Huang, Saeid Nezamabadi. Cellular instabilities analyzed by multi-scale Fourier series: A review. Discrete & Continuous Dynamical Systems - S, 2016, 9 (2) : 585-597. doi: 10.3934/dcdss.2016013

[8]

Manuel González-Burgos, Sergio Guerrero, Jean Pierre Puel. Local exact controllability to the trajectories of the Boussinesq system via a fictitious control on the divergence equation. Communications on Pure & Applied Analysis, 2009, 8 (1) : 311-333. doi: 10.3934/cpaa.2009.8.311

[9]

Shenghao Li, Min Chen, Bing-Yu Zhang. A non-homogeneous boundary value problem of the sixth order Boussinesq equation in a quarter plane. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2505-2525. doi: 10.3934/dcds.2018104

[10]

Sorin Micu, Jaime H. Ortega, Lionel Rosier, Bing-Yu Zhang. Control and stabilization of a family of Boussinesq systems. Discrete & Continuous Dynamical Systems - A, 2009, 24 (2) : 273-313. doi: 10.3934/dcds.2009.24.273

[11]

Bopeng Rao, Laila Toufayli, Ali Wehbe. Stability and controllability of a wave equation with dynamical boundary control. Mathematical Control & Related Fields, 2015, 5 (2) : 305-320. doi: 10.3934/mcrf.2015.5.305

[12]

Xiaoshan Chen, Fahuai Yi. Free boundary problem of Barenblatt equation in stochastic control. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1421-1434. doi: 10.3934/dcdsb.2016003

[13]

Sergey P. Degtyarev. On Fourier multipliers in function spaces with partial Hölder condition and their application to the linearized Cahn-Hilliard equation with dynamic boundary conditions. Evolution Equations & Control Theory, 2015, 4 (4) : 391-429. doi: 10.3934/eect.2015.4.391

[14]

Alexander Arguchintsev, Vasilisa Poplevko. An optimal control problem by parabolic equation with boundary smooth control and an integral constraint. Numerical Algebra, Control & Optimization, 2018, 8 (2) : 193-202. doi: 10.3934/naco.2018011

[15]

Arturo de Pablo, Guillermo Reyes, Ariel Sánchez. The Cauchy problem for a nonhomogeneous heat equation with reaction. Discrete & Continuous Dynamical Systems - A, 2013, 33 (2) : 643-662. doi: 10.3934/dcds.2013.33.643

[16]

G. Gentile, V. Mastropietro. Convergence of Lindstedt series for the non linear wave equation. Communications on Pure & Applied Analysis, 2004, 3 (3) : 509-514. doi: 10.3934/cpaa.2004.3.509

[17]

Ralf Kirsch, Sergej Rjasanow. The uniformly heated inelastic Boltzmann equation in Fourier space. Kinetic & Related Models, 2010, 3 (3) : 445-456. doi: 10.3934/krm.2010.3.445

[18]

Yizhuo Wang, Shangjiang Guo. A SIS reaction-diffusion model with a free boundary condition and nonhomogeneous coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1627-1652. doi: 10.3934/dcdsb.2018223

[19]

Muhammad I. Mustafa. On the control of the wave equation by memory-type boundary condition. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 1179-1192. doi: 10.3934/dcds.2015.35.1179

[20]

Peter I. Kogut. On approximation of an optimal boundary control problem for linear elliptic equation with unbounded coefficients. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 2105-2133. doi: 10.3934/dcds.2014.34.2105

2018 Impact Factor: 1.048

Metrics

  • PDF downloads (116)
  • HTML views (213)
  • Cited by (0)

Other articles
by authors

[Back to Top]